MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET RATCHET SCDR HDL; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US QUICKSET RATCHET SCDR HDL; HIP INSTRUMENTS : HANDLES
Catalog Number 227402000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during surgery that the screwdriver handle with ratchet was damaged, but still it was possible to solve the issue by screwing directly with the piece in the hand and using a large handle that was inside another instrument, thus achieving to finish the surgery successfully, without affecting the patient and without alterations in the surgical times.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the screwdriver handle with ratchet is damaged ref, lot, of the equipment n°, for this novelty the specialist is annoyed, but still it is possible to solve by screwing directly with the piece in the hand and using a large handle that was inside another instrument, thus achieving to finish the surgery successfully, without affecting the patient and without alterations in the surgical times.At the end of the report is left in the case report and this medium in order to report what happened, the handle of screwdriver with ratchet is marked with red tape and is left inside the equipment for easy identification, review and change at the time the devices return to j& j facilities." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of "227402000, quickset ratchet scdr hdl" revealed that the handpiece has been broken.The observed condition of the device was consistent with a use error that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the quickset ratchet scdr hdl would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
QUICKSET RATCHET SCDR HDL
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22963761
Report Number1818910-2025-15184
Device Sequence Number18455940
Product Code HXX
UDI-Device Identifier10603295109020
UDI-Public(01)10603295109020
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227402000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown